More MTX questions
Hi everyone. After a rather stunning reaction to imuran, I've been on methotrexate (oral) for almost a month and already feeling a little better! Folic acid is countering the worst side effects. I definitely get a major headache and a little nauseous the day of / after, but nothing compared to the side effects when I injected it.
A few things I was wondering... Does mtx make any of you extremely thirsty? And does anyone know about the interactions it may have with caffeine? I read about that in my super nerdy Pill Book, but my doc never mentioned it. And finally, there probably aren't many of you out there with this same issue, but I was wondering if anyone else also has Crohn's Disease or similar and was able to stop your maintenance meds while on mtx?
I've only taken it twice so far, but I've reacted about like you. It makes me slightly queasy and quite tired for a couple of days, but otherwise, no big deal.
As for caffeine - I am the queen of coffee, and NOTHING will come between me and my coffee cup! I drink hot coffee part of the day and iced coffee the rest of the day. I should have stock in Starbucks! I haven't noticed any problems at all with the MTX and my usual amount of coffee.
I've been taking the folic acid, and I've been purposefully eating lots of salads and green leafy foods. Luckily, my hubby and I both love spinach, kale and all kinds of greens.
The thing that makes me VERY unhappy is limiting alcohol. I like to have wine with dinner and an occasional mixed drink at parties or while I watch SciFi on Friday evenings.
My doc said NO alcohol, but I've reached a compromise. Since I take the stuff on Saturday, I indulge in a drink on Friday night!
hi rosebud and marla,
i have never taken the pill, but i do ok with the injection. I feel really bad for next day or so, but then feel much better.
yes, i do get really thirsty. i also take folic acid, but i also take Leucovorin ( a rescue med) on the day after my mtx.
no one has told me i can't drink alcohol, but i have noticed that i really don't have a taste for it anymore. I don't really like water any more either. Unfortunately, i now mostly drink diet coke.
share a smile today
Restrictions are a pain, but I'm glad to hear caffeine isn't raising any red flags. Pretty sure it's almost as essential in keeping me going as the meds. I say cheers to the coffee and diet coke!
My doctor talked about the possibility of putting me on Leucovorin too, if the side effects didn't go away with a double dose of folic acid. So now I take 2 mg per day and have felt pretty good...but we're still ramping up the mtx dosage, so it could be necessary in the future. Does the Leucovorin make a big difference for you? Glad to hear you tolerate the injections well! They gave me tremors and made my knees swell up like cantaloupes!
knees like canteloupes....ooooh i would stop with the injection too if that happened....sounds painful.
yes, the leucovorin really helps with side effects, plus helps me sleep through the day. I get really bad stomach cramps, headaches, body aches, and leucovorin really gets me through.
however, my insurance does not cover the full cost of the med, and it ends up costing me about $50.00 per month for 8 pills. I take one with breakfast the day after my shot, and then one after lunch on the same day...that is all that i take.
share a smile today